MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67SP040
Medical Device Problem Code No Pressure (2994)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the pre-test the cuff was not inflating fully.No patient injury was reported.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing were performed.Sample was filled with 5cc of air in order to see if there was any functional problem.When the unit was inflated with air, the cuff only inflated one side.The cuff was manipulated; however, the cuff was not fully inflated.The failure was confirmed.A corrective and preventive actions(capa) was open to investigate this failure.The solution to be implemented will be to enhance the existing manufacturing teflon application process to reduce process variation to ensure teflon is fully distributed between the cuff and shaft interface.The most likely root causes identified during the capa investigations were: - inconsistency in the application and associated work instruction for the teflon process and means to confirm coverage on cuff and shaft.Including drying time and method.- inconsistency of cuff installation, including acetone drying time, cuff installation (stretch/expansion tool) rtv placement and rtv cleaning.- symmetry effects of wall thickness variation from the gum rubber process extruded cuffs - vague/unclear written work instructions - vague/unclear design controls - cuff wall thickness, ie cuff symmetry sensitivity as a function of cuff wall thickness.- unclear specifications for teflon amounts/coverage on cuff and shaft.- unclear cuff to shaft re-adhesion as a function of process controls and post processing conditions such as sterilization, environmental conditioning, shipping/distribution and shelf life.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15417196
Report Number3012307300-2022-19080
Device Sequence Number2620750
Product Code JOH
UDI-Device Identifier15021312000726
UDI-Public15021312000726
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2024
Device Model Number67SP040
Device Catalogue Number67SP040
Device Lot Number3880706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Initial Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown